Indiana, 2025

Flood in Indiana, July 15, 2025

July 15, 2025 · NWS PAH · 2 events in 2 counties and zones

A morning frontal boundary on the northern edge of the Quad State lifted a little northward during the day on the 15th. A 40-50kt jet out of the WSW continued into the Quad State, bringing enough Gulf moisture to keep PWATs over 2 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A morning frontal boundary on the northern edge of the Quad State lifted a little northward during the day on the 15th. A 40-50kt jet out of the WSW continued into the Quad State, bringing enough Gulf moisture to keep PWATs over 2 inches. MLCAPE values reached 2000-2500J/kg, while effective bulk shear remained limited. In Southwest Indiana, scattered showers and thunderstorms occurred through the day. A funnel cloud was observed from Poseyville midday, while brief flooding occurred late afternoon in Boonville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 15, 4:45 AM CST, 6 hours 41 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms with at least an isolated threat for flash flooding.
  • Heat indices will climb into the triple digits and possibly exceed advisory threshold throughout the region Wednesday through the weekend.
Area forecast discussion, Jul 15, 4:45 AM CST, 6 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Paducah KY
545 AM CDT Tue Jul 15 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms will continue
  each afternoon for the next week. The strongest storms may
  pose an isolated threat of damaging winds. Heavy rainfall will
  accompany all storms with at least an isolated threat for
  flash flooding.

- Heat indices will climb into the triple digits and possibly
  exceed advisory threshold throughout the region Wednesday
  through the weekend.

&&

.DISCUSSION...
Issued at 115 AM CDT Tue Jul 15 2025

The synoptic situation looks very little changed from 24 hours
ago (or for that matter 3-4 days ago). Broad/weak troughing
over the western plains feeds into a 40-50 kt west southwesterly
jet "max" over MO/IL/IN/OH this morning. To the south of that
feature (including the quad-state region) sits a humid Gulf
driven soup with column PWAT values of 2.1 to 2.2 inches and
surface dewpoints in the mid 70s. Observed and model soundings
support another day of scattered to locally numerous showers and
thunderstorms later this afternoon and diminishing this
evening. Severe potential remains limited but local downbursts
remain possible and exceptionally efficient rainfall rates with
warm cloud layer depths over 13,000 ft in 2.2 inch PWAT will
make flooding possible anywhere storms persist more than about
30 minutes given our ground conditions.

Wednesday a shortwave trough begins to eject off the Rockies
over the high plains but probably too far away to influence our
weather much. Expect another day of scattered showers and storms
with downburst/efficient rain potential.

Thursday that trough gets a little closer as it begins to be
absorbed in the broader polar jet over the Great Lakes region -
so we could see a little bit better coverage. A surface front
also looks to work close to, but probably staying north of, the
area Thursday evening. Deterministic and ensemble guidance has
dewpoints 74-78 during this period which pushes heat index
values close to advisory criteria and it remains possible,
particularly Thursday or Friday, we will hit that threshold if
we end up with a little less cloud cover/rainfall coverage.
Deterministic ECMWF keeps the jet max far enough north Friday to
perhaps give us a little less thunder coverage, but the GFS
keeps it close enough to keep thunder going through the weekend.

Monday is the first glimpse of enough ridging building in aloft
to suppress convection a little but we still have precip
chances. I guess at least the good fortune is there aren't any
organized synoptic scale systems interacting with this juicy air
that give us a clear cut flash flood/severe risk, or not strong
enough subsidence to give us a clean heat danger situation, but
it won't take a lot of nudging either way to get into that
territory for a day or two.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 545 AM CDT Tue Jul 15 2025

Ground fog should mix out fairly quickly this morning. Scattered
showers and storms will form again in the late morning and
afternoon diminishing after sunset. Winds should be fairly light
most of the day.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...JGG
AVIATION...JGG
Hazardous weather outlook, Jul 15, 6:19 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
719 AM CDT Tue Jul 15 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-161230-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
719 AM CDT Tue Jul 15 2025 /819 AM EDT Tue Jul 15 2025/

This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are expected into early this
evening. A storm or two may briefly become strong to severe with
gusty to damaging winds the main threat. Torrential rainfall will
accompany any storms and flash flooding may develop where any
storms persist.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are expected each afternoon
through Monday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.

Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JGG

The radar

The Evansville,IN radar (KVWX), 11 km away, was scanning. The volume nearest the first event began at 17:28 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 flood. Local standard time, as filed.

Funnel Cloud, Posey

When
July 15, 11:26 AM CST
Where
Posey County, Poseyville
Reported by
Fire Department/Rescue
Coordinates
38.170, -87.780

Several pictures were taken, from Poseyville, of a funnel cloud associated with a storm cell tracking northeastward from Wadesville to Cynthiana.

Flood, Warrick

When
July 15, 5:45 PM CST to 6:15 PM CST
Where
Warrick County, 0.55 mi NW of Boonville to 0.49 mi WSW of Boonville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
38.054, -87.278

Brief minor flooding of several roads occurred in Boonville as heavy rainfall produced approximately an inch of rain in 45 minutes. Lack of additional storms kept flooding issues from worsening.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292082, 1292113.